PLEASE help! about my boyfriend and his drug problems :(?

Ive been dating this boy for about 2 months now, yet i knew him for awhile before. I love him so much, and i care about him more than anything. hes turned into one of my best friends, but im always bothered by one thing, he does/has been doing drugs for a long time. its nothing like crack or anything but he smokes oxy contin, or opanas off of tin foil alot, and he was MAJORLY addicted over a year ago, but he withdrawled and got clean for about a month, but hes starting to do it again, and i can already tell hes addicted. so, im just wondering, what are the long term risks of smoking oxys, and what are some things i should know about it?

thanks!!!

5 Answers

Relevance
  • Anonymous
    9 years ago
    Favorite Answer

    Opiate drugs (like what he's taking - oxycodone and oxymorphone) are the most physiologically addictive drugs. I'll try to answer your questions without judgment.

    Smoking these drugs (which is usually done off foil like he does) is arguably the worst way to ingest them. Opiate alkaloids, fillers in the drug, charring of the drug, and the burning aluminum are all extremely damaging to the lungs. This use can lead to lung infections, coughing up blood on a daily basis, pneumonia, asthma and other respiratory problems that can be permanent. Other symptoms are somnolence, loss of libido, suddenly falling asleep, and others. All of this becomes quickly and increasingly worse over time. In the future, if he needs a lung transplant, he will not qualify because the damage is self-inflicted.

    Another factor is tolerance. The longer he uses it, the more he will need to smoke in order to get the same effect. This means that over time he will have to use more and more every time he smokes. Eventually he will be smoking VERY large amounts, which can lead to respiratory depression and coma. Although it is definitely less likely (than with IV), you can overdose if you smoke large enough amounts in a single time frame.

    Sudden withdrawal from opiates is extremely sickening, causing vomiting, gastrointestinal problems, becoming very hot then cold, incessant sneezing, loss of motor skills, unceasing aches and pain, excessive drooling, and many other unpleasant symptoms. It is HIGHLY recommended that he enter a detox center (to avoid all the painful symptoms and severe longing for the drug), followed by a drug treatment program. Opiates are the most difficult drug to stop abusing and can very rarely be done without help. (Most opiate addicts don't seek help until they have lost their family, friends, home, job, car and everything else)

    My best of luck to you.

    Source(s): pharmacist
    • Login to reply the answers
  • Anonymous
    9 years ago

    Hi,

    I go through your problem. Whatever the drugs, it will lead to serious problems to health and it may be be fatal also. So, there are lots of medical therapies which can help him to get rid of these drugs. The best time to start is now. My friend gave me the link which is below you can fill up the details in their site for your friend. All the best

    • Login to reply the answers
  • Anonymous
    9 years ago

    have u tryed sitting him down and talking to him? u need u do abit of research on all side affects and show him them and tell him ur worried and he needs to stop because if u mean anything to him he will stop 4 u both.maybe try some sort of rehabilitation classes.if not, ur better off with out him because i believe if some 1 can see ur un happy with their actions they should try to change in order to be with u

    • Login to reply the answers
  • 9 years ago

    Don't make him your boyfriend or you his girlfriend. you need to be just his friend. he is going through some great at this time and you just need to be supportive. not a crutch or an enabler. Offer him help and walk away.

    • Login to reply the answers
  • How do you think about the answers? You can sign in to vote the answer.
  • Anonymous
    9 years ago

    You need to know that only dopes use dope..

    • Login to reply the answers
Still have questions? Get your answers by asking now.